iCliniq logo

Ask a Doctor Online Now

HomeAnswersObstetrics and Gynecologywhite dischargeI had a thick white discharge after the day I took a contraceptive pill. Why?

Can taking an oral contraceptive cause white discharge from the vagina?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Dr. Uzma Arqam

Medically reviewed by

iCliniq medical review team

Published At January 27, 2023
Reviewed AtJanuary 30, 2023

Patient's Query

Hello doctor,

A thick white discharge came out from my vagina just after the day I took a contraceptive pill. What to do now? Is it a serious issue? Please suggest me some medicine.

Answered by Dr. Uzma Arqam

Hello,

Welcome to icliniq.com.

Your problem of vaginal discharge is not related to the emergency contraceptive pill. Excessive vaginal secretion can be due to candidiasis, diabetes, or long-term oral contraceptives. In addition, excessive vaginal secretions could be due to ovulation, sex desire or excitement, fertilization, implantation, near menses, or genetics. Candidiasis, pelvic infection, or sexually transmitted disease are other possible reasons, so having one high vaginal swab is better to check this. After collecting the high vaginal swab, put Canesten Pessary (Clotrimazole 100 mg) in the vagina on alternate nights for three nights. You will have whitish or grey or dirty white discharge from the vagina after this Pessary cleaning of your vagina from candidiasis. Try to have pessaries in the middle of the cycle. No near to or just after bleeding as you have taken emergency pills. You will have withdrawal bleeding, so it is better to use them afterward. Follow strict hygiene. Wear soft and comfortable undergarments. Use protection for sex to prevent disease transmission.

Thank you.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Uzma Arqam
Dr. Uzma Arqam

Obstetrics and Gynecology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Obstetrics and Gynecology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy